I've been on zoloft since may this year for depression and anxiety. I am 17 years old, and female. I originally was taking this with Vistaril, but then got taken off of Vistaril. I was then put on trazadone, for sleep, and adderall, for my ADD. I have recently been feeling depressed and have had suicidal thoughts. Do you think i should talk to my psychiatrist about upping my dose on zoloft or should i look into another depression/anxiety medication? Any advice will help. Thank you!
Hello sydneyloohoo5. I would contact your doctor as soon as possible. Suicidal thinking is a serious symptom of depression that needs to be addressed. In regards to medications your doctor will evaluate. Regards pledge
sydney = you are such a young soul to be dealing with depression and anxiety. My heart goes out to you!!! Please talk to your prescribing doctor as soon as possible. Suicidal thoughts are not normal. Whether your meds should be upped or changed should be left up to your doctor, but, he needs to know how you are feeling to best help you. Be honest, you are more likely to get the best treatment if your doc knows what you are dealing with. You were very brave to come on this site, and there are many here to support you. There are a lot of treatments for depression and anxiety to help you thru this trying time. Talk to your parents, let them know you MUST see doc ASAP. You can get thru this!!!
First off, you are so not alone with the suicidal thoughts and depression. A lot of people, including me, have had to deal with them, or still do deal with them, so please know there are a lot of people here that can, and are more than happy to, help in any which way you need. Don't be afraid to come on here and post a question, someone will always be here.
Ok. Depression is like the hardest thing to treat, it took me 15 years to finally find a medication that works for me. You most certainly need to talk to your psychiatrist, and now is not the time to be sugar coating anything, he/she should know everything about what is going on to better treat you. You didn't say how long you were on Vistaril or how long you've been taking the Trazadone, but from my experiences, when starting a new medication I always go through a week or two of severe depression, especially with anti-depressants.
Trazadone was initially prescribed as an anti-depressant, but with its effectiveness to combat sleeplessness, almost inability to abuse, and how highly nonaddictive it is, psychiatrists and even regular doctors are prescribing it for just sleep. Since it has these anti-depressant qualities you may be experiencing what I always experienced.
Anti-depressants take awhile to work, or at least to where you can notice the effects, so your psychiatrist may up your Zoloft. Take some time to research different medicines too, you may find something that fits you perfectly. 17 years old is young, but I've been there before, and I'm still kicking. One piece of advise, once you find that "right" medication or amount, don't stop taking it once you start to feel better. Just trust me on that one. Best of wishes to you, and keep us up-to-date and let us know how everything is. Now you have a team rooting for you.
- Adderall Drug Information
- Vistaril Drug Information
- Zoloft Drug Information
- Trazodone Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Dec 2016 • 14 answers
Updated 11 Oct 2016 • 6 answers
Updated 9 Jul 2017 • 2 answers
Updated 17 Jul 2017 • 2 answers
Updated 15 days ago • 2 answers